A 36-year-old member asked:
Can there be such a thing as a non-ssri anti-depressant?
1 doctor answer • 3 doctors weighed in
Psychiatry 42 years experience
Yes: Bupropion, or wellbutrin, (bupropion) is primarily a norepiphrine antidepressant. It does not cause side effects typically associated with ssri antidepressants.
The try cyclic antidepressants, which were commonly prescribed in the seventies and eighties, affect multiple neurotransmitters in addition to serotonin.
The newer antidepressants, the snri's, affect both serotonin and norepinephrine.
4.6k viewsReviewed >2 years ago
Last updated Mar 14, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.